Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 56, NWS Blacksburg, VA

August 2, 2018Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 2, 2018, 10:57 AM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 10:57 AM EDT (14:57 UTC)
Expired
Aug 2, 2018, 2:00 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

883 
WGUS51 KRNK 021457
FFWRNK
NCC033-157-VAC143-590-021800-
/O.NEW.KRNK.FF.W.0056.180802T1457Z-180802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1057 AM EDT THU AUG 2 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Northeastern Rockingham County in north central North Carolina...
  Northwestern Caswell County in north central North Carolina...
  The City of Danville in south central Virginia...
  South central Pittsylvania County in south central Virginia...

* Until 200 PM EDT

* At 1057 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Danville...
  Pelham...
  Gatewood...
  Ruffin...
  and Ringgold.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3666 7928 3658 7929 3654 7932 3643 7952
      3643 7959 3654 7953 3654 7960 3666 7951

$$

DS
2 follow-up statements
949 
WGUS71 KRNK 021634
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1234 PM EDT THU AUG 2 2018

NCC033-157-VAC143-590-021800-
/O.CON.KRNK.FF.W.0056.000000T0000Z-180802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
1234 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR 
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTH CENTRAL
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...

At 1231 PM EDT, Doppler radar indicated that the heavy rain 
producing thunderstorms that prompted the warning have exited the 
region. However, runoff from this earlier rain is still collecting 
in streams and rivers, prompting fast rises. Flash flooding is 
expected to begin shortly, or remain ongoing for any that already 
exists.

Some locations that will experience flooding include...
Danville...
Pelham...
Gatewood...
Ruffin...
and Ringgold.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3666 7928 3658 7929 3654 7932 3643 7952
      3643 7959 3654 7953 3654 7960 3666 7951

$$

DS
991 
WGUS71 KRNK 021754
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
154 PM EDT THU AUG 2 2018

NCC033-157-VAC143-590-021803-
/O.EXP.KRNK.FF.W.0056.000000T0000Z-180802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
154 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING FOR 
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTH CENTRAL
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE WILL EXPIRE AT 
200 PM EDT...

The heavy rain has ended for now. Flash flooding is no longer
expected to pose a threat. Please continue to heed any 
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3666 7928 3658 7929 3654 7932 3643 7952
      3643 7959 3654 7953 3654 7960 3666 7951

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:13 AM EDT, 44 minutes earlier.

Area forecast discussion, Aug 2, 10:13 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1013 AM EDT Thu Aug 2 2018

.SYNOPSIS...
The Mid-Atlantic Region will remain in a very moist airmass
through at least Friday as a deep southerly flow of air persists
ahead of a slow moving front. This will result in periods of
showers and storms with heavy rains and potential flash
flooding.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 958 AM EDT Thursday...

Not a lot of change except to mainly adjust pops given
lighter showers over the mountains closer to the actual front
where this is little instability, and to increase out east where
residual CAPE continues to enhance ongoing training of
convection. This within a corridor of deeper unidirectional
southerly flow along a low level instability gradient being fed
by nearly 2 inch PWATs this morning.

Latest short term guidance continues to suggest that these
heavier showers across the east will diminish by midday before
coverage starts to enhance over the mountains espcly near the
edge of where can get some differential heating east of the
current far western shower band. Thus trend in going pops
flopping back to the west looks on track where models suggest
added rounds of heavier rainfall later this afternoon. Otherwise
no changes to going headlines with addition of some stronger
storm mention in the HWO across eastern sections per the latest
SWODY1. However this would likely be more isolated nature strong
winds with cells along the leading edge of the heavier showers
where may be able to grasp a bit more instability. Lowered highs
a little given likely lack of insolation and quick filling back
in of clouds/showers where any sustainable heating does
develop.

Previous update as of 745 AM EDT Thursday...

Minor update to account for latest radar and isolated thunder
across southside and precip beginning to become lighter more
scattered across the west for now. Also removed patchy fog as it
appears to be confined to ridge tops where clouds are obscuring
ridges and not in any valleys, even behind the rain. Some of the
heavier showers are likely resulting in minor flooding but will
watch the north central NC and Southside area for training and
possible need for flash flood warnings given how saturated it is
there.

As of 430 AM EDT Thursday...

Deep moist southerly flow continues to pump tropical moisture
northward with a fairly significant upper wave moving through
the wester part of RNK CWA early this morning with some moderate
to heavy rainfall. This should move north of the area around or
shortly after daybreak but light to moderate showers may
persist mainly across the far western part of the area through
much of the morning. Low clouds and light showers or drizzle may
also persist close to the Blue Ridge as well. Difficult to know
how the afternoon will evolve with much depending on any
heating to the east if we can get breaks in the clouds like
yesterday but right now most guidance suggest not so much. Hard
to find many models with more than 1500 J/kg of SBCAPE. Variety
of convective-allowing models all have different solutions with
several showing some scattered convection developing again by
afternoon in the east, but also far west where better
convergence remains, although lack of heating there will result
in minimal instability. More or less went with a persistence
forecast of showers primarily in the west continuing and precip
chances expanding toward the east with scattered thunder by
afternoon. Any flash flood threat may be limited or very
isolated until late afternoon, and really having a hard time
seeing much of a severe threat today unless we do get good
heating east of the Blue Ridge. Agree with SPC assessment of
keeping marginal risk to the north.

Tonight most models agree another wave moves up from the south
by evening, which appears to now be near the Gulf Coast. Fairly
good agreement this will enhance convection and higher rainfall
rates in some of the same areas that are already saturated,
especially the foothills of the Blue Ridge in NW NC and into
parts of SW VA. This is the location for at least the first half
of the overnight that stands the greatest risk for flash
flooding, but really cannot rule out any location depending on
where convection may form late in the afternoon, including
Piedmont which receive a lot of rain late yesterday through
midnight. Thus see no reason to get cute with any adjustments
to the Flash Flood Watch which remains in effect for the entire
CWA through tonight. Did bump up precip forecast values a bit
largely weighted toward new WPC numbers, and the totals through
Friday indicate as much as another 2.5 inches for the mountains
of NC to about an inch far eastern part of CWA, although most of
this should fall through tonight.

Forecast confidence through tonight is high regarding the
persistent pattern but low to moderate regarding how widespread
the flash flood threat will be as well as any severe weather
potential.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 440 AM EDT Thursday...

By Friday, the squeeze play between the trough to the west and
high pressure over wrn Atlantic begins to shift north and relax
over our area as trough begins to weaken and lift north.
Abundant moisture will still be in the area but the forcing and
low level southerly flow will weaken, and that suggests we
should return to more of a typical diurnal pattern of scattered
convection. So for now it is looking like the flash flood watch
may not need to be extended but much will depend on how
widespread additional rainfall is through tonight and if later
model runs suggest any better organization to convection on
Friday.

This overall pattern shift to much weaker flow and less of a
direct tropical moisture tap will not be complete until
Saturday night into Sunday, so Saturday still has the potential
for some more organized showers and storms, but not as much so
as in recent days.

Temperatures during this part of the forecast will trend warmer with
readings around normal for this time of year by Saturday.

Forecast confidence during this segment of the forecast is moderate
to high.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 1215 PM EDT Wednesday...

Saturday night through at least Monday night the area will be on the
north side of a west-east oriented upper level ridge. This feature
will keep our region out of the main steering flow aloft. All the
best jet dynamics will be well north of our region near the
U.S./Canadian border and also to our west over the Plains States.
Low level flow will be weak with no direct avenue of moisture either
from the Gulf of Mexico or the western Atlantic.

Even though there will not be a strong stream of moisture into the
area, plenty will simply be in place across the area given our
current moist environment. Also, surface heating of saturated ground
will help evaporate some of that moisture into the boundary layer.
Diurnal showers and storms are forecast with the best coverage
across the mountains. This region is most preferred as it will be
farther away from the influence of the upper ridge's capping
inversion, and weak low level orographical convergence during the
peak heating of the day will be the mechanism for convective
initiation.

The forecast becomes a bit more questionable Tuesday into Wednesday.
Guidance has been flip-flopping in regards to a possible shortwave
trough and associate cold front that may be entering and crossing
our region during this time period. This feature would allow for
more than simply diurnal activity, but a broader region of
convection coincident to its crossing.

Temperatures during this portion of the forecast will trend milder
through at least Monday with temperatures averaging five degrees
above normal by then. Depending upon the trend of the potential
trough/front, temperatures will either continue to be around five
degrees above normal on Tuesday, and potentially Wednesday as well,
or drop to readings closer to normal for Tuesday and Wednesday.

Forecast confidence through Monday/Monday night is moderate, but
drops to low confidence Tuesday through Wednesday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 755 AM EDT Thursday...

MVFR to IFR ceilings along with widespread showers will be
likely through this morning at most TAF sites although
conditions will fluctuate significantly. Trends will gradually
trend up during the late morning and afternoon, except when in
showers or storms, especially possible by mid to late
afternoon. Heavy rain and possibly thunder may impact DAN TAF
site from 12-14Z this morning and may lower visibilities and
cause winds to gust from the west briefly.

Showers and storms will become even more widespread again
by late Thursday into Thursday night abut am not confident in
trying to time them in and out so kept mention of SHRA at all
TAF sites all all day with thunder possible, VCTS, by mid
afternoon. Ceilings will lift slowly but may remain MVFR even in
afternoon, but generally should be VFR most of time during the
afternoon. Some indications best chances could be mainly at LYH
and DAN, but other indications western most TAFs could get
storms again late in the day. Will do fine tuning late Thursday
morning in that regard.

By late evening there could still be some lingering thunder in
east but left it out of TAFs for now and generally have lowering
ceilings again and continued showers as we remain in very moist
southerly flow.

Confidence high in terms of generally light winds, although at
times they will gust over 10 kts, but is moderate on flight
categories due mainly to ceilings. Confidence is low on timing
of thunder and this will likely need to be changed as we get
into the day Thursday.

Extended...

Moist airmass will remain over the forecast area through Friday
and will start to see more of a summer pattern later in the
weekend as upper ridge builds in from the Atlantic limiting
storms to mainly afternoon/evening and scattered. Until then
should expect periods of sub-VFR conditions in storms as well as
at night/early morning at most sites.

Confidence is moderate to high, both temporally and spatially
throughout the extended period.

&&

.HYDROLOGY...
As of 1000 AM EDT Thursday...

The Flash Flood Watch remains in effect for the entire
Blacksburg forecast area until Friday morning.

1.5 to 3 inches of rain likely in an area from the foothills of
VA/NC to the Central/Southern Appalachians. Rainfall past 2
days has averaged about one half to 2 inches along/west of the
Blue Ridge, though some areas saw upwards of 5 inches or more,
while some locations saw less. The heavier rains have fallen
across the NC foothills, into southside VA and just east of
Lynchburg from rain last evening, with another stripe across
portions of Southeast WV into Wythe County. So for some of these
areas that are completely saturated, it will not take more than
an inch or so of additional rainfall in an hour or two to cause
additional flooding. Thus, flash flooding could occur almost
anywhere again today and tonight,but the foothills/mountains
have the best chances.

In addition, after several days of rainfall where several inches to
5+ occur, will have to watch main stem rivers, particularly, the
Dan, New and Greenbrier Rivers, and possibly the Yadkin. Those
along the Dan, Greenbrier, and Yadkin, as well as upper New
River should pay attention to the forecast and river levels
through Saturday and even Sunday. A river flood warning for at
least minor flooding is now in effect for Danville and South
Boston on the Dan River with some of this flooding likely to
linger into the weekend pending rainfall into Friday. Some of
the ensemble rainfall and runoff guidance suggest the
possibility of at least minor flooding as well along portions
of the Greenbrier, and headwaters of the New River above the
dams.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday morning for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
NC...Flash Flood Watch through Friday morning for NCZ001>006-
     018>020.
WV...Flash Flood Watch through Friday morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...SK
NEAR TERM...AL/JH/SK
SHORT TERM...DS/SK
LONG TERM...DS
AVIATION...AL/SK
HYDROLOGY...JH/WP
Hazardous weather outlook, Aug 2, 9:31 AM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
931 AM EDT Thu Aug 2 2018

NCZ001>005-018>020-VAZ007-009>020-022-023-032-033-043-WVZ042>044-507-
508-031345-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Watauga-Wilkes-Yadkin-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Patrick-Franklin-
Henry-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
931 AM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ006-VAZ024-034-035-044>047-058-059-031345-
Caswell-Rockbridge-Bedford-Amherst-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
931 AM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, strong to isolated severe thunderstorms containing
damaging winds will be possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 2, 8:58 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 AM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     5 N DANBURY             36.48N 80.21W
08/01/2018                   STOKES             NC   911 CALL CENTER

            TREES BLOWN DOWN ON SNOW HILL CHURCH ROAD

&&

PW
Special weather statement, Aug 2, 9:27 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
927 AM EDT THU AUG 2 2018

VAZ044-058-021400-
Halifax-Pittsylvania-
927 AM EDT THU AUG 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PITTSYLVANIA AND WEST CENTRAL HALIFAX COUNTIES AND THE SOUTHEASTERN
CITY OF DANVILLE...

Until 1000 AM EDT.

At 926 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Java to near Ingram to Ringgold.
Movement was northeast at 30 mph.

Winds in excess of 30 mph are possible with these storms. Given how
saturated the ground is across the area, this magnitude of wind
speed may be enough to down some trees, especially those with poor
or shallow root systems.

Locations impacted include...
Danville...
Ingram...
Java...
Leda...
and Elmo.

This includes The following Location Danville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3698 7911 3685 7900 3669 7907 3656 7936
      3667 7928 3681 7936
TIME...MOT...LOC 1326Z 232DEG 25KT 3682 7929 3672 7921 3661 7930

DS
Local storm report, Aug 2, 9:29 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     6 SSE SWANSONVILLE      36.66N 79.53W
08/01/2018                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE BLOWN DOWN AT THE INTERSECTION OF MOUNT CROSS
            ROAD AND HUNTERS TRAIL

&&

PW
Special weather statement, Aug 2, 9:59 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
959 AM EDT THU AUG 2 2018

VAZ058-059-021430-
Halifax-Charlotte-
959 AM EDT THU AUG 2 2018

...A LINE OF SHOWERS WILL AFFECT WEST CENTRAL CHARLOTTE AND
NORTHWESTERN HALIFAX COUNTIES...

Until 1030 AM EDT.

At 958 AM EDT, radar indicated showers were located along a line
extending from Cody to near Crystal Hill to near Ingram. Movement was
northeast at 30 mph.

Winds in excess of 30 mph are possible with these showers. Given how
saturated the ground is across the area, this magnitude of wind
speed may be enough to down some trees, especially those with poor
or shallow root systems. The showers could intensify into
thunderstorms.

Locations impacted include...
Nathalie...
Crystal Hill...
and Leda.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3686 7883 3674 7908 3684 7903 3695 7912
      3704 7896 3702 7891 3706 7888 3697 7878
TIME...MOT...LOC 1358Z 235DEG 24KT 3696 7908 3687 7899 3675 7905

DS
Local storm report, Aug 2, 10:17 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 AM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND DMG     5 N CHARLOTTE COURT HOU 37.12N 78.64W
07/27/2018                   CHARLOTTE          VA   NEWSPAPER

            SEVERAL TREES BLOWN DOWN AND SHINGLES TAKEN OFF A ROOF ON
            TARO ROAD

&&

PW
Local storm report, Aug 2, 10:35 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 AM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     5 E STUART              36.63N 80.20W
08/01/2018                   PATRICK            VA   PUBLIC

            ONE POWER LINE BLOWN DOWN ON ROUTE 58 SOUTH OF PATRICK
            SPRINGS

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:14 PM EDTSpecial Weather StatementRNKRockingham31 min
Aug 1, 8:15 PM EDTSpecial Weather StatementRNKCaswell30 min
Aug 2, 12:41 AM EDTAreal Flood AdvisoryRNKCaswell5 hr
Aug 2, 6:49 AM EDTSpecial Weather StatementRNKRockingham56 min
Aug 2, 7:21 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham, Stokes3 hr
Aug 2, 8:04 AM EDTFlash Flood WarningRNKRockingham14 hr
Aug 2, 9:00 AM EDTRiver Flood WarningRNKCaswell, Rockingham36 hr
Aug 2, 10:33 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr
Aug 2, 2:11 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes49 min
Aug 2, 3:11 PM EDTSpecial Weather StatementRNKStokes64 min
Aug 2, 4:18 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes57 min
Aug 2, 4:20 PM EDTFlash Flood WarningRNKRockingham, Stokes6 hr
Aug 2, 4:51 PM EDTSevere Thunderstorm WarningRNKRockingham24 min
Aug 2, 6:24 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin51 min
Aug 2, 6:30 PM EDTFlash Flood WarningRNKStokes, Surry, Wilkes, Yadkin6 hr
Aug 2, 6:43 PM EDTSpecial Weather StatementRNKStokes47 min
Aug 2, 7:17 PM EDTSpecial Weather StatementRNKSurry58 min
Aug 1, 8:20 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte, Halifax88 min
Aug 1, 8:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte94 min
Aug 1, 8:52 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville38 min
Aug 1, 9:05 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham3 hr
Aug 1, 9:29 PM EDTSpecial Weather StatementRNKAppomattox, Campbell46 min
Aug 1, 9:46 PM EDTFlash Flood WarningRNKAppomattox, Campbell, Charlotte, Halifax6 hr
Aug 2, 4:23 AM EDTSpecial Weather StatementRNKBedford, Botetourt67 min
Aug 2, 4:28 AM EDTAreal Flood AdvisoryRNKBland, Carroll, Giles, Grayson, Smyth, Tazewell and 1 more3 hr
Aug 2, 5:03 AM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford57 min
Aug 2, 5:38 AM EDTAreal Flood AdvisoryRNKGiles, Pulaski, Wythe6 hr
Aug 2, 6:35 AM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington55 min
Aug 2, 7:35 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington55 min
Aug 2, 8:34 AM EDTAreal Flood AdvisoryRNKCampbell, Pittsylvania3 hr
Aug 2, 9:00 AM EDTRiver Flood WarningRNKHalifax69 hr
Aug 2, 9:27 AM EDTSpecial Weather StatementRNKPittsylvania33 min
Aug 2, 9:59 AM EDTSpecial Weather StatementRNKHalifax31 min
Aug 2, 2:35 PM EDTSpecial Weather StatementRNKCity of Roanoke40 min
Aug 2, 3:03 PM EDTAreal Flood WarningRNKFranklin, Roanoke, City of Roanoke4 hr
Aug 2, 3:16 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford44 min
Aug 2, 3:22 PM EDTSpecial Weather StatementRNKBedford38 min
Aug 2, 3:34 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke41 min
Aug 2, 3:38 PM EDTAreal Flood AdvisoryRNKBedford, Franklin104 min
Aug 2, 3:42 PM EDTRiver Flood WarningRNKHalifax57 hr
Aug 2, 4:06 PM EDTSpecial Weather StatementRNKBedford24 min
Aug 2, 4:25 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville65 min
Aug 2, 4:48 PM EDTSpecial Weather StatementRNKCity of Lynchburg57 min
Aug 2, 5:10 PM EDTFlash Flood WarningRNKHenry, City of Martinsville5 hr
Aug 2, 5:16 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg59 min
Aug 2, 5:21 PM EDTAreal Flood WarningRNKBedford, Franklin114 min
Aug 2, 5:26 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville48 min
Aug 2, 5:45 PM EDTFlash Flood WarningRNKAmherst, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg12 hr
Aug 2, 6:41 PM EDTSpecial Weather StatementRNKCity of Lynchburg64 min
Aug 2, 7:30 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick60 min
Aug 2, 7:45 PM EDTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Wythe2 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.